Theik Di Oo and Si Ching Lim*
Department of Geriatric Medicine, Changi General Hospital, SingaporeFulltext PDF
Abstract Erythema ab igne is typically a rash seen in the cold countries during the winter months due to prolonged, direct contact with heat. In recent years, direct exposures to heat source like laptops have been reported. In the Asian countries, usage of medicated skin preparation is a traditional method for pain management for generations. The medicated skin preparations contain chemicals which have been reported to cause skin burns. In this unusual case of erythema ab igne seen in an elderly lady, the usage of medicated balm for chronic constipation was the cause of the rash.
Erythema ab igne; Skin burn; Medicated balms; Physical pain management; Chronic constipation colic
Di Oo T, SC Lim. An Unusual Case of Erythema Ab Igne from a Tropical Country. Ann Clin Med Res. 2022; 3(1): 1055..